A simple framework to justify linear response theory

Martin Hairer, Andrew J. Majda

Research output: Contribution to journalArticle

Abstract

The use of linear response theory for forced dissipative stochastic dynamical systems through the fluctuation dissipation theorem is an attractive way to study climate change systematically among other applications. Here, a mathematically rigorous justification of linear response theory for forced dissipative stochastic dynamical systems is developed. The main results are formulated in an abstract setting and apply to suitable systems, in finite and infinite dimensions, that are of interest in climate change science and other applications.

Original languageEnglish (US)
Pages (from-to)909-922
Number of pages14
JournalNonlinearity
Volume23
Issue number4
DOIs
StatePublished - Mar 26 2010

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Cite this